| Model Number |
04.211.014 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event
Serious Injury
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: this pc is related to (b)(4) which reports the screw breakage.This pc reports the pain.It was reported that on unknown date, the patient had an injury to the clavicle, and after conservative treatment, pseudoarthrosis developed.On (b)(6) 2022, the patient underwent the clavicle fracture pseudoarthroplasty with the products in question because she was concerned about the protrusion of her collarbone.During an outpatient visit on (b)(6) 2022, the patient was observed to have 5 distal screw fractures.Since there were no complaints of pain at this point, the patient was decided to be followed up.In late (b)(6) 2022, the patient complains of pain and the implants were determined to be removed.On (b)(6) 2022, the implants were removed.It was observed that five distal screws broken off at the base of the head.The screw shaft portion appeared to protrude outside the bone on the x-ray, but after the plate was removed, the screw shaft portion could not be seen due to scarring.The surgeon used a halo reamer to cut the bone in the front and then used radio pliers and screw grasping forceps to safely remove the implants.It is confirmed by x-ray by the surgeon that there are no remaining fragments or other damage inside the body.The surgery was completed successfully without any surgical delay.Regarding the cause of the breakage, the surgeon commented that the implant must have been subjected to a considerable bounce load after plate fixation because the bone fragments were originally displaced significantly in the post-conservative treatment pseudoarticulation.Reoperation was due to extraction as described above.The surgeon was considering adding a fiber wire or k-wire because the x-ray did not show complete fusion, but the fracture was stable even after light loading on the fracture after plate removal (probably due to scarring), and the surgery was completed without additional treatment.It is preferred to investigate as much as possible by observing the actual broken part in cross section (is it metal fatigue? is the breakage caused by instantaneous impossibility?).The surgeon also commented that similar events would likely have occurred even without this plate, as other companies often use nearly equivalent screw diameters.No further information is available.This report is for one (1)va lockscr ã¸2.7 he 2.4 self-tap l14 tan.This is report 10 of 12 for complaint (b)(4),.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional product code: hrs.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(4) no manufacturing record evaluation is required.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.